Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 10, 2021, 10:56 AM CDT for LeFlore County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 10:56 AM CDT (15:56 UTC)
- Expired
- May 10, 2021, 11:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WWUS84 KTSA 101556
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1056 AM CDT Mon May 10 2021
OKZ076-101630-
Le Flore OK-
1056 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY
UNTIL 1130 AM CDT...
At 1056 AM CDT, a strong thunderstorm was located 4 miles south of
Heavener, moving east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Heavener... Heavener Runestone State Park...
Hodgen...
LAT...LON 3485 9474 3498 9445 3481 9445 3477 9446
3474 9465
TIME...MOT...LOC 1556Z 248DEG 24KT 3482 9460
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 10, 10:45 AM CDT, 11 minutes earlier.
Area forecast discussion, May 10, 10:45 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1045 AM CDT Mon May 10 2021 .DISCUSSION... Two main areas of forcing ongoing today and resulting in precip development...one near KS/OK border rooted near 700 mb with mainly light rain, and an active frontal zone at the 850 mb level near the Red River. The southern zone has become more active convectively over the past couple of hours as a subtle shortwave interacts, with a few strong and even low-end severe storms noted. This will spread into southeast OK during the late morning and as such have raised thunder chances a category over far southeast OK with morning update. CAM solutions do hint at this area becoming more focused south of the Red River or even weakening through the afternoon, however this will likely become quite active once again tonight. Also had raised POPs along KS border earlier, but consensus remains for this to weaken as well. Other forecast elements look good at this time. && .PREV DISCUSSION... /Issued 538 AM CDT Mon May 10 2021/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR ceilings continue this morning across eastern Oklahoma and western Arkansas. Scattered showers look cause to minimal impact at area sites today. Any impactful thunderstorms look to remain south of any local taf sites through tonight. Ceilings are expected to improve by late afternoon into this evening. PREV DISCUSSION... /Issued 246 AM CDT Mon May 10 2021/ DISCUSSION... Rain and thunder chances thru Tuesday will be the main challenge in the near term, with rain/storm chances next weekend also worth mention. Rain chances increase today in two main zones, one near the KS border along the 700mb front and the other across the south near the 850mb front. While forcing weakens across the north by this afternoon, the 850mb front lying across SE OK will become the main player, with increasing thunder potential by tonight, continuing into Tuesday. An isolated marginally severe hailer is possible down near the Red River. Precip is expected to be more widespread on Tuesday over the forecast area, due to increasing lift from a shortwave trough sliding across the Plains. Thus higher PoPs are warranted. The event should taper off by Wednesday with quiet weather expected Thursday and Friday. An unsettled weather pattern is expected to return by the weekend as warm, humid and unstable air returns to the region. Weaker flow aloft suggests that an organized severe event is not expected. By early next week, the EC and GFS suggest that an upper wave will eject out of the Southwest and into the southern Plains. Assuming these progs are close (a big assumption at this time range), a more organized severe weather event would be expected. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 65 50 63 50 / 20 20 60 30 FSM 68 51 64 51 / 30 10 60 40 MLC 65 52 61 51 / 40 30 70 50 BVO 63 45 62 49 / 60 10 50 30 FYV 65 44 63 46 / 20 10 50 40 BYV 63 45 61 46 / 20 10 40 40 MKO 65 49 61 50 / 20 20 60 40 MIO 62 46 62 49 / 60 10 40 30 F10 65 50 61 50 / 30 20 70 40 HHW 64 54 61 53 / 50 50 80 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14
Hazardous weather outlook, May 10, 4:51 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 AM CDT Mon May 10 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 AM CDT Mon May 10 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Far Southeast Oklahoma. ONSET...Mainly after 7 PM. DISCUSSION... Isolated to scattered thunderstorms are expected to develop near the Red River tonight. A strong storm or two is possible and could produce small hail. Severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY thru SUNDAY...Thunderstorm and High Wind Potential. EXTENDED DISCUSSION... Another round of isolated to scattered storms are expected by Tuesday morning across eastern Oklahoma, moving into western Arkansas by midday. There is a limited risk of a severe hail storm down near the Red River. An unsettled weather pattern is expected to develop by next weekend, as warm, humid and unstable air returns to the region. Weaker flow aloft will limit the severe weather potential. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, May 10, 10:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1056 AM CDT Mon May 10 2021
OKZ076-101630-
Le Flore OK-
1056 AM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY
UNTIL 1130 AM CDT...
At 1056 AM CDT, a strong thunderstorm was located 4 miles south of
Heavener, moving east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Heavener... Heavener Runestone State Park...
Hodgen...
LAT...LON 3485 9474 3498 9445 3481 9445 3477 9446
3474 9465
TIME...MOT...LOC 1556Z 248DEG 24KT 3482 9460Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.